Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 26, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 21, 2015, 10:11 AM CDT for Starr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 10:11 AM CDT (15:11 UTC)
- Expired
- May 21, 2015, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 158 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909
WGUS54 KBRO 211511
FFWBRO
TXC427-211815-
/O.NEW.KBRO.FF.W.0026.150521T1511Z-150521T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1011 AM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STARR COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 115 PM CDT
* AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORM PRODUCING HEAVY RAIN ACROSS
WESTERN AND CENTRAL STARR COUNTY. THESE STORMS ARE MOVING TO THE
SOUTHEAST AT AROUND 25 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING RAINFALL RATES OF TWO TO THREE INCHES AN HOUR. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RIO GRANDE CITY...ROMA...EL SAUZ...LA ROSITA...STARR COUNTY
SHERIFFS OFFICE...VIBORAS...RIO GRANDE CITY FIRE DEPARTMENT...RIO
GRANDE CITY LIBRARY...ROMA CITY HALL...RINGGOLD MIDDLE SCHOOL...
ROMA HIGH SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC
LIBRARY...SULLIVAN CITY...LA GRULLA...ESCOBARES...GARCIASVILLE...
FALCON DAM AND SANTA CRUZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2657 9917 2666 9902 2678 9895 2678 9878
2646 9849 2626 9859 2624 9866 2629 9871
2630 9875 2631 9876 2631 9874 2637 9880
2635 9890 2639 9893 2637 9895 2640 9896
2640 9908 2643 9911 2648 9909 2654 9917
$$
SPEECE3 follow-up statements
244
WGUS74 KBRO 211559
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1059 AM CDT THU MAY 21 2015
TXC427-211815-
/O.CON.KBRO.FF.W.0026.000000T0000Z-150521T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-
1059 AM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
STARR COUNTY...
AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS CENTRAL AND
SOUTH CENTRAL STARR COUNTY. THESE STORMS ARE ALL MOVING SOUTHEAST AT
AROUND 15 MPH AND WILL CONTINUE TO PRODUCE HEAVY RAINFALL ESPECIALLY
NEAR RIO GRANDE CITY. THESE STORMS HAVE PRODUCED RAINFALL TOTALS OF
2 TO 3 INCHES OVER THE LAST HOUR IN STARR COUNTY. AREAS OF FLASH
FLOODING ARE EXPECTED TO BEGIN SHORTLY OR ARE ALREADY OCCURRING
WITHIN THE WARNING AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RIO GRANDE CITY...ROMA...EL SAUZ...LA ROSITA...STARR COUNTY SHERIFFS
OFFICE...VIBORAS...RIO GRANDE CITY FIRE DEPARTMENT...RIO GRANDE CITY
LIBRARY...ROMA CITY HALL...RINGGOLD MIDDLE SCHOOL...ROMA HIGH
SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC LIBRARY...
SULLIVAN CITY...LA GRULLA...ESCOBARES...GARCIASVILLE...AND SANTA
CRUZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2657 9917 2666 9902 2678 9895 2678 9878
2646 9849 2626 9859 2624 9866 2629 9871
2630 9875 2631 9876 2631 9874 2637 9880
2635 9890 2639 9893 2637 9895 2640 9896
2640 9908 2643 9911 2648 9909 2654 9917
$$
SPEECE253
WGUS74 KBRO 211656
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1156 AM CDT THU MAY 21 2015
TXC427-211815-
/O.CON.KBRO.FF.W.0026.000000T0000Z-150521T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-
1156 AM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
STARR COUNTY...
AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS
EASTERN STARR COUNTY. THESE STORMS ARE MOVING SOUTHEAST AT AROUND 15
MPH. BROWNSVILLE DOPPLER RADAR RAINFALL TOTALS ACROSS WESTERN AND
SOUTHERN STARR COUNTY INDICATE THAT FROM 2 TO 3 INCHES OF RAIN HAVE
ALREADY FALLEN IN THESE AREAS. THE THREAT OF FLASH FLOODING WILL
CONTINUE THROUGH 115 PM WITHIN THE WARNING AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RIO GRANDE CITY...ROMA...EL SAUZ...LA ROSITA...STARR COUNTY SHERIFFS
OFFICE...VIBORAS...RIO GRANDE CITY FIRE DEPARTMENT...RIO GRANDE CITY
LIBRARY...ROMA CITY HALL...RINGGOLD MIDDLE SCHOOL...ROMA HIGH
SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC LIBRARY...
SULLIVAN CITY...LA GRULLA...ESCOBARES...GARCIASVILLE...FALCON DAM
AND SANTA CRUZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2657 9917 2666 9902 2678 9895 2678 9878
2646 9849 2626 9859 2624 9866 2629 9871
2630 9875 2631 9876 2631 9874 2637 9880
2635 9890 2639 9893 2637 9895 2640 9896
2640 9908 2643 9911 2648 9909 2654 9917
$$
SPEECE523
WGUS74 KBRO 211820
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 PM CDT THU MAY 21 2015
TXC427-211827-
/O.EXP.KBRO.FF.W.0026.000000T0000Z-150521T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-
120 PM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING FOR STARR COUNTY HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER...A FLASH FLOOD WATCH IS STILL IN EFFECT
THROUGH LATE TONIGHT...SO STAY TUNED FOR ANY ADDITIONAL WARNINGS.
LAT...LON 2657 9917 2666 9902 2678 9895 2678 9878
2646 9849 2626 9859 2624 9866 2629 9871
2630 9875 2631 9876 2631 9874 2637 9880
2635 9890 2639 9893 2637 9895 2640 9896
2640 9908 2643 9911 2648 9909 2654 9917
$$
BIRCHFIELDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 8:04 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 21, 8:04 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 804 AM CDT THU MAY 21 2015 .DISCUSSION...AS THE COMPLEX OF THUNDERSTORMS MOVES INTO NORTHWESTERN ZAPATA COUNTY CURRENTLY WENT AHEAD AND MOVED UP FLASH FLOOD WATCH TO BEGIN AT 8 AM AND ADJUSTED POPS/WX/QPF FOR THIS CONVECTION. NO OTHER CHANGES MADE. && .PREV DISCUSSION... /ISSUED 638 AM CDT THU MAY 21 2015/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...CIGS AROUND 1200 TO 1500 FEET WILL REMAIN FOR ANOTHER HOUR BUT WILL BREAK BY MID MORNING. SOUTHEAST WINDS WILL PREVAIL TODAY WITH CU INCREASING IN COVERAGE. INSTABILITY IN THE AREA WILL DEVELOP SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE AFTERNOON FOR THE THREE TERMINAL SITES. SHOWER ACTIVITY WILL CONTINUE UNTIL THE EVENING HOURS. PREV DISCUSSION... /ISSUED 404 AM CDT THU MAY 21 2015/ SHORT TERM /NOW THROUGH FRIDAY/...A MID LEVEL WAVE APPROACHING BAJA CA TODAY WILL EJECT NORTHEAST REACHING AZ AND NM DURING PEAK HEATING AND EVENTUALLY MOVE INTO THE CENTRAL PLAINS BY FRIDAY MORNING. AT THE SURFACE...WEAK FRONTAL BOUNDARY WILL TRACK ALONG A BAROCLINIC ZONE. THE WESTERN EXTENSION OF THIS BOUNDARY IN CONJUNCTION TO THE DISTURBANCES IN THE SOUTHWESTERLY FLOW ALOFT WILL ENHANCE ABUNDANCE OF CONVECTION ALONG AND EAST OF THE SIERRA MADRE TODAY. THE SOUTHEASTERLY LOW LEVEL WINDS WILL MAINTAIN A MOIST BOUNDARY LAYER ACROSS THE AREA WITH SURFACE DEW POINTS IN THE 70S. IN ADDITION...SFC HEATING SOUTH OF THE STALLED FRONT WILL CONTRIBUTE TO A MODERATE UNSTABLE ATMOSPHERE. EXPECT TO BEGIN NEAR THE SIERRA MADRE BY MID MORNING AND PROGRESS THROUGH THE DAY ACROSS THE WESTERN AND NORTHERN RANCHLANDS AND SPREAD INTO THE RGV BY LATE AFTERNOON. SPC HAS THE ENTIRE CWA UNDER MARGINAL RISK OF THUNDERSTORMS TODAY. DUE TO THE EXPECTED CONVECTION AND INCREASE IN CLOUD COVER...TEMPERATURES WILL STRUGGLED TO REACH THE MID 90S BUT NEAR THE RGV AND WESTERN COUNTIES HIGH TEMPERATURES WILL REACH 90 DEGREES. AS THE STORMS MOVE OFF THE HIGHER TERRAIN INTO STRONGER INSTABILITY...STRONG EFFECTIVELY BULK SHEAR WILL SUPPORT FOR STRONG STORMS WHICH COULD PRODUCE LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREAT. TONIGHT INTO FRIDAY...THE CONVECTION ACTIVITY WILL PROLONGED THROUGH THE NIGHT OVER SOUTHWEST TEXAS EXTENDING TOWARDS NUEVO LEON SOUTH INTO WEST TAMAULIPAS DEVELOPING AN MCS WHICH WILL PROGRESS INTO THE WESTERN COUNTIES OF DEEP SOUTH TEXAS. PRECIPITABLE WATER VALUES WILL REACH 2.0 INCHES AS THE SE FLOW PREVAILS THROUGH THE NIGHT MAINTAINING DEEP LOW LEVEL MOISTURE IN THE AREA THROUGH FRIDAY MORNING. DEWPOINTS WILL REMAIN IN THE 70S THROUGH THE DAY FRIDAY WHILE THE MID LEVEL WAVE WEAKENS AND SHIFTS EAST AND ANTI- CYCLONIC FLOW MOVES FURTHER EAST. THERE WILL BE HIGH LEVELS OF MOISTURE IN THE AREA THROUGH THIS PERIOD ALLOWING FOR ANOTHER ROUND OF HEAVY RAINFALL EVENT ACROSS THE NORTHWEST PORTION OF THE CWA FIRST AND EXTEND INTO THE WHOLE CWA TONIGHT INTO FRIDAY. FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST COUNTIES FIRST UNTIL MIDNIGHT AS WE EXPECT AROUND 1 TO 2 INCHES OF RAIN POSSIBLE WITH ISOLATED SPOTS OF 3 INCHES. LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...500MB LOW/TROUGH ACROSS SOUTHERN NV/CA AND NORTHERN MEXICO FRIDAY WILL MOVE EASTWARD ACROSS THE SOUTHWEST UNITED STATES SATURDAY. LOW TO MID LEVEL MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THIS FEATURE ACROSS THE STATE WITH SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY NORTH OF THE CWA. RAIN CHANCES ARE EXPECTED TO INCREASE SAT NIGHT INTO SUNDAY ACROSS SOUTH TEXAS AS SURFACE LOW PRESSURE ACROSS EASTERN COLORADO BRINGS A SURFACE TROUGH/DRYLINE EASTWARD ACROSS NORTHWEST TX SUN AFTERNOON. WILL CONTINUE TO MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SOUTHWEST FLOW ALOFT CONTINUES TO BRING PACIFIC MOISTURE ACROSS MEXICO INTO SOUTH TX THROUGH TUESDAY. RAIN CHANCES SHOULD DIMINISH TUESDAY INTO WEDNESDAY AS A WEAK 500MB RIDGE IS PROGGED TO DEVELOP ACROSS THE SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK. MARINE... NOW THROUGH FRIDAY...THE ONSHORE FLOW WILL PREVAIL THROUGH THE SHORT TERM AS A WEAK FRONTAL WAVE MOVES SOUTH AND STALLS OVER SOUTH CENTRAL TEXAS. THE GRADIENT WILL NOT BE AS STRONG TODAY ALLOWING FOR MODERATE SE FLOW TO PERSIST KEEPING SEAS BETWEEN 2 TO 3 FEET. THE SAME WEATHER PATTERN PREVAILS TONIGHT AND FRIDAY WITH SEAS REMAINING NO MORE THAN 3 FEET OVER THE OFFSHORE WATERS. A FEW ISOLATED SHOWERS WILL DEVELOP NEAR THE COAST DUE TO THE INSTABILITY IN THE AREA ASSOCIATED WITH THE FRONTAL BOUNDARY. NO SCA OR SCEC EXPECTED AT THIS TIME WITH SE WINDS BETWEEN 10 TO 15 KNOTS. FRIDAY NIGHT THROUGH MONDAY...MODERATE TO STRONG SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS FRI NIGHT INTO SATURDAY AS HIGH PRESSURE ACROSS THE EASTERN UNITED STATES AND LOW PRESSURE ACROSS THE LEE SIDE OF THE ROCKIES INCREASES THE PRESSURE GRADIENT ACROSS THE WESTERN GULF OF MEXICO. MODERATE TO STRONG SOUTHEAST TO SOUTH WINDS WILL PREVAIL ACROSS THE WESTERN GULF SUNDAY INTO MONDAY AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER TEXAS COAST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE COASTAL WATERS SATURDAY THROUGH MONDAY AS A RESULT. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ248-249-252. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 55
Hazardous weather outlook, May 21, 10:02 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1002 AM CDT THU MAY 21 2015 TXZ248>257-221515- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1002 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IS IN EFFECT FOR THE MIDDLE AND UPPER VALLEY AND NORTHERN RANCHLANDS THROUGH TONIGHT. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND INUNDATION OF ALREADY FLOODED AREAS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE WESTERN COUNTIES TODAY. THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN MONDAY. THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE GUSTY WINDS AND HEAVY RAINFALL. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THE UPPER VALLEY AND THE NORTHWESTERN RANCHLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-221515- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1002 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SATURDAY AND SUNDAY ACROSS ALL MARINE AREAS DUE TO HIGHER WINDS AND ROUGHER SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 21, 7:24 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
724 AM CDT THU MAY 21 2015
TXZ248-211330-
ZAPATA TX-
724 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAPATA COUNTY UNTIL 830
AM CDT...
AT 723 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EL CENIZO...OR 17 MILES SOUTH OF LAREDO...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LAS PALMAS...ZAPATA HIGH SCHOOL...ZAPATA COUNTY PUBLIC
LIBRARY...FALCON LAKE ESTATES...ZAPATA COUNTY FIRE DEPARTMENT...
FALCON SHORES...FALCON MESA...SIESTA SHORES...MEDINA...BLACK BASS
AND ROMEO T. FLORES PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9931 2700 9905
2681 9926 2686 9928 2687 9932 2688 9933
2692 9932 2694 9939 2696 9939 2698 9938
2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 1223Z 320DEG 28KT 2729 9959
SPEECESpecial weather statement, May 21, 8:58 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
858 AM CDT THU MAY 21 2015
TXZ248>250-211500-
BROOKS TX-JIM HOGG TX-ZAPATA TX-
858 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JIM HOGG...NORTHEASTERN
ZAPATA AND NORTHWESTERN BROOKS COUNTIES UNTIL 1000 AM CDT...
AT 856 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR THE
JIM HOGG COUNTY AIRPORT TO 12 MILES SOUTH OF AGUILARES...AND MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS IN
ADDITON TO NICKEL SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
JIM HOGG COUNTY AIRPORT...HEBBRONVILLE...HEBBRONVILLE HIGH SCHOOL...
GRUY STADIUM...LAS LOMITAS...ESCOBAS...RANDADO...SOUTH FORK
ESTATES...THOMPSONVILLE AND HEBBRONVILLE BORDER PATROL STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9845
2712 9836 2692 9895 2719 9927 2727 9928
2727 9880 2735 9880 2736 9863 2734 9862
2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1356Z 326DEG 15KT 2739 9875 2727 9913
SPEECESpecial weather statement, May 21, 9:12 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
912 AM CDT THU MAY 21 2015
TXZ248-252-211515-
STARR TX-ZAPATA TX-
912 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
SOUTHEASTERN ZAPATA AND WESTERN STARR COUNTIES UNTIL 1015 AM CDT...
AT 910 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF MORALES-SANCHEZ TO NEAR FALCON STATE PARK. THESE STORMS WERE
MOVING SOUTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...ROMA...EL SAUZ...LA ROSITA...STARR COUNTY SHERIFFS
OFFICE...VIBORAS...RIO GRANDE CITY FIRE DEPARTMENT...RIO GRANDE CITY
LIBRARY...ROMA CITY HALL...RINGGOLD MIDDLE SCHOOL...ROMA HIGH
SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC LIBRARY...
ESCOBARES...GARCIASVILLE...FALCON DAM...SANTA CRUZ...LOPENO AND
NORTH ESCOBARES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2684 9896 2679 9895 2679 9888 2643 9854
2629 9872 2630 9875 2631 9876 2631 9874
2637 9880 2635 9890 2639 9893 2637 9895
2640 9896 2639 9901 2641 9904 2640 9908
2643 9911 2648 9909 2654 9917 2665 9920
TIME...MOT...LOC 1410Z 327DEG 29KT 2677 9897 2663 9915
SPEECELocal storm report, May 21, 9:45 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL ZAPATA 26.89N 99.26W
05/21/2015 E1.00 INCH ZAPATA TX LAW ENFORCEMENT
&&
EVENT NUMBER BRO1500090
TRSLocal storm report, May 21, 9:48 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG ZAPATA 26.89N 99.26W
05/21/2015 ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERRIFS OFFICE REPORTED A TRAMPOLINE
BLOWN ON TOP OF POWER LINES IN THE TOWN OF ZAPATA.
&&
EVENT NUMBER BRO1500091
TRSLocal storm report, May 21, 10:09 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1009 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 NE ZAPATA 26.90N 99.25W
05/21/2015 ZAPATA TX LAW ENFORCEMENT
A FAMILY ON THE NORTH SIDE OF ZAPATA WAS EVACUATED DUE
TO WATER ENTERING THE HOME.
&&
EVENT NUMBER BRO1500092
BIRCHFIELDThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:54 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 32 hr |
| May 21, 7:24 AM CDT | Special Weather Statement | BRO | Zapata | 66 min |
| May 21, 7:32 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 58 min |
| May 21, 8:30 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 60 min |
| May 21, 8:47 AM CDT | Flash Flood Warning | BRO | Zapata | 118 min |
| May 21, 8:58 AM CDT | Special Weather Statement | BRO | Jim Hogg | 62 min |
| May 21, 9:12 AM CDT | Special Weather Statement | BRO | Starr | 63 min |
| May 21, 9:53 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 112 min |
| May 21, 10:27 AM CDT | Special Weather Statement | BRO | Hidalgo, Starr | 78 min |
| May 21, 10:30 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 44 min |
| May 21, 12:12 PM CDT | Special Weather Statement | BRO | Cameron | 93 min |
| May 21, 12:25 PM CDT | Areal Flood Advisory | BRO | Cameron | 110 min |
| May 21, 12:49 PM CDT | Flash Flood Warning | BRO | Cameron | 116 min |
| May 21, 1:20 PM CDT | Areal Flood Advisory | BRO | Cameron | 115 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.